MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® URETHRAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® URETHRAL CATHETER
Model Number 802416
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event was confirmed as manufacturing-related.One sample was confirmed to exhibit the reported failure.7 red rubber catheter were returned opened in original packaging.No obvious defects were noted.The catheter eyes were measured for each catheter using a caliper.The distance from tip to eye center for each catheter was measured and found to meet specification.The catheter eye widths were found to meet specification.The eyes for catheter 3 and 4 were found to be too long and did not meet specification.A potential root cause for this failure could be "machine error".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.Labeling review was not required as the reported event was confirmed as manufacturing related.
 
Event or Problem Description
It was reported that occasionally there was one red rubber intermittent catheter that had smaller diameter, softer and more flexible and were hence not usable for the customer as the rigidity needed was not that of the usual size.In the past few months, customer noted that the number of these different catheters were on the rise.Customer stated that 9 catheters were found in a box of 100.Customer also stated that the difference was clear both to visual inspection and to feel.Per follow up on (b)(6) 2021, customer had occasional thin-walled, smaller diameter one in a box of 100.The current box of 100 that the customer was about to finish had 38 of the thinner ones in it.

Brand Name
BARDIA® URETHRAL CATHETER
Common Device Name
URETHRAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key12885551
Report Number1018233-2021-07575
Device Sequence Number11749421
Product Code KOD
UDI-Device Identifier00801741018367
UDI-Public(01)00801741018367
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number802416
Device Catalogue Number802416
Device Lot NumberNGEV1423
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/19/2021
Initial Report FDA Received Date11/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown